Hail, Indiana
- When
- May 25, 2:45 PM EST
- Where
- Indiana County, 12 mi NW of Blairsville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.520, -79.350
at Saltsburg.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 25, 12:00 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 100 PM EDT TUE MAY 25 2004 LOOKS LIKE AN SPC WATCH IS ABT TO BE ISSUED. ANOTHER DAY OF SVR WX EXPECTED. LIS AND CAPES SHOULD BE HI IN THE WARM SECTOR THIS AFTN AND EVE. AND W/ WARM FRONT PUSHING N THRU CWA NOW, ALONG WITH MULTIPLE BOUNDARIES FROM PREV RAINS, WE HAVE A PLETHORA OF OPPORTUNITIES FOR SVR TSTMS. THEN WE HAVE THE APPROACHING COLD FRONT EARLY TONIGHT. ONCE THIS FRONT PUSHES S OF CWA, WEATHER SHUD IMPROVE THU. TEMPS AND POPS FOLLOWED ETA GUIDANCE AND MATCHED MY NEIGHBORS. THERE WAS LITTLE NEED TO MAKE CHANGES IN THE FIRST SEVERAL DAYS. .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1115 AM EDT TUE MAY 25 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-251715- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1115 AM EDT TUE MAY 25 2004 HAZARDOUS WEATHER OUTLOOK FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT IS FOR LARGE HAIL AND DAMAGING WIND. HEAVY RAIN AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. A FLASH FLOOD WATCH MAY BE NEEDED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1120 AM EDT TUE MAY 25 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-251900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1120 AM EDT TUE MAY 25 2004 ...SEVERE WEATHER OUTLOOK... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT IS FOR LARGE HAIL AND DAMAGING WIND. HEAVY RAIN AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. A FLASH FLOOD WATCH MAY BE NEEDED THIS AFTERNOON AND TONIGHT. BE ALERT FOR DETERIORATING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AND LOCAL MEDIA FOR UPDATES AND POSSIBLE WATCHES AND WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 136 PM EDT TUE MAY 25 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-260000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 136 PM EDT TUE MAY 25 2004 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN MARYLAND... GARRETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 212 PM EDT TUE MAY 25 2004 OHZ058-059-068-069-251911- BELMONT OH-GUERNSEY OH-MONROE OH-NOBLE OH- 212 PM EDT TUE MAY 25 2004 ...THUNDERSTORMS DEVELOPING ACROSS THE AREA... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA DURING THE AFTERNOON HOURS. THESE STORMS WILL CONTAIN HEAVY DOWNPOURS AND SMALL HAIL. FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS AS WELL. AS THESE STORMS DEVELOP...WINDS WILL INTENSIFY WITH GUSTS TO 40 MPH POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 239 PM EDT TUE MAY 25 2004 PAZ021-030-251938- ALLEGHENY PA-WESTMORELAND PA- 239 PM EDT TUE MAY 25 2004 ...THUNDERSTORMS RAPIDLY DEVELOPING ACROSS THE AREA... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA DURING THE AFTERNOON HOURS. THESE STORMS WILL CONTAIN HEAVY DOWNPOURS AND HAIL. FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS AS WELL. AS THESE STORMS DEVELOP...WINDS WILL INTENSIFY WITH GUSTS TO 40 MPH POSSIBLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL PITTSBURGH 40.44N 79.98W
05/25/2004 1.00 INCH ALLEGHENY PA PUBLIC
0310 PM HAIL PITTSBURGH 40.44N 79.98W
05/25/2004 0.75 INCH ALLEGHENY PA PUBLIC
&&The Pittsburgh radar (KPBZ), 73 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
1 hail. Local standard time, as filed.
at Saltsburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399405.